Alert archive / Michigan / Frost Advisories in 2011
Frost Advisory 3, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at Oct 1, 2011, 3:35 PM EDT for 8 counties in Michigan. It took effect at Oct 2, 2011, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 3:35 PM EDT (19:35 UTC)
- In effect from
- Oct 2, 2011, 2:00 AM EDT
- Expired
- Oct 2, 2011, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Lenawee County, MI, Livingston County, MI, Midland County, MI, Saginaw County, MI, Shiawassee County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 51 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS73 KDTX 011935 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 335 PM EDT SAT OCT 1 2011 ...AREAS OF FROST EXPECTED OVERNIGHT... .CLEAR TO PARTLY CLOUDY SKIES AND DECREASING WINDS WILL ALLOW THE TEMPERATURES TO FALL WELL INTO THE 30S TONIGHT. CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF FROST. FROST FORMATION IS EXPECTED TO HOLD OFF UNTIL AFTER MIDNIGHT. MIZ047-048-053-060-061-068-075-082-020345- /O.NEW.KDTX.FR.Y.0003.111002T0600Z-111002T1200Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-WASHTENAW- LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO... FLINT...HOWELL...ANN ARBOR...ADRIAN 335 PM EDT SAT OCT 1 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S OVERNIGHT WITH FROST FORMING AFTER MIDNIGHT. IMPACTS... * UNPROTECTED VEGETATION WILL BE SUSCEPTIBLE TO DAMAGE FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DG
3 follow-up statements
210 WWUS73 KDTX 020210 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1010 PM EDT SAT OCT 1 2011 ...AREAS OF FROST EXPECTED OVERNIGHT... .CLEAR TO PARTLY CLOUDY SKIES AND DECREASING WINDS WILL ALLOW THE TEMPERATURES TO FALL WELL INTO THE 30S OVERNIGHT. CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF FROST. MIZ047-048-053-060-061-068-075-082-021200- /O.CON.KDTX.FR.Y.0003.111002T0600Z-111002T1200Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-WASHTENAW- LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO... FLINT...HOWELL...ANN ARBOR...ADRIAN 1010 PM EDT SAT OCT 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S OVERNIGHT WITH FROST FORMING AFTER MIDNIGHT. IMPACTS... * UNPROTECTED VEGETATION WILL BE SUSCEPTIBLE TO DAMAGE FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
600 WWUS73 KDTX 020758 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 AM EDT SUN OCT 2 2011 ...AREAS OF FROST EXPECTED OVERNIGHT... .CLEAR SKIES AND LIGHT WINDS WILL CONTINUE TO PROMOTE WIDESPREAD FROST FORMATION THIS MORNING AS TEMPERATURES FALL INTO THE LOW TO MID 30S. THE THREAT FOR FROST WILL END AROUND 800 AM THIS MORNING AS THE SUN RISES AND TEMPERATURES BEGIN TO WARM. MIZ047-048-053-060-061-068-075-082-021200- /O.CON.KDTX.FR.Y.0003.000000T0000Z-111002T1200Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-WASHTENAW- LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO... FLINT...HOWELL...ANN ARBOR...ADRIAN 358 AM EDT SUN OCT 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING. * COLD TEMPERATURES COMBINED WITH LIGHT WINDS AND CLEAR SKIES WILL PROMOTE WIDESPREAD FROST FORMATION. IMPACTS... * UNPROTECTED VEGETATION WILL BE SUSCEPTIBLE TO DAMAGE FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HLO
007 WWUS73 KDTX 021148 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 748 AM EDT SUN OCT 2 2011 ...FROST ADVISORY TO EXPIRE AT 800 AM THIS MORNING... MIZ047-048-053-060-061-068-075-082-021300- /O.EXP.KDTX.FR.Y.0003.000000T0000Z-111002T1200Z/ MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-WASHTENAW- LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO... FLINT...HOWELL...ANN ARBOR...ADRIAN 748 AM EDT SUN OCT 2 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * THE THREAT FOR FROST FORMATION IS ENDING DUE TO SUNRISE. IMPACTS... * NO FURTHER IMPACTS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * NO FURTHER ACTION IS RECOMMENDED. && $$ HLO
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at Oct 1, 1:46 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 1, 1:46 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
146 PM EDT SAT OCT 1 2011
.AVIATION...
//DISCUSSION...
BKN MVFR TO LOWER VFR CIGS WILL PERSIST DURING THE FIRST SEVERAL
HOURS OF THE FORECAST...WITH HEIGHTS MAINLY IN THE 3-4KFT RANGE. AS
DRIER AIR WORKS INTO THE AREA...THE TREND WILL BE FOR SCT CLOUDS BUT
EXPECT SOME ENHANCEMENT FROM LAKE HURON INTO PTK/DET/YIP/DTW ON THE
NORTH TO NORTHEAST FLOW INTO THIS EVENING. WINDS WILL CONTINUE TO
GUST TO 25 KNOTS OR SO THIS AFTERNOON...BUT WITH DECOUPLING WILL
DECREASE TO CLOSER TO 10 KNOTS...BEFORE INCREASING AGAIN ON SUNDAY
AS BOUNDARY LAYER RE-MIXES.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE FOR CEILINGS TO REMAIN BELOW 5000 FEET THIS
AFTERNOON.
* HIGH CONFIDENCE WIND GUSTS WILL GUST TO 25 KNOTS THIS AFTERNOON
FROM ABOUT 360 DEGREES.
&&
.PREV DISCUSSION...ISSUED 356 AM EDT SAT OCT 1 2011
SHORT TERM...TODAY
AREA OF DEFORMATION BEHIND THE DEPARTING UPPER LOW CONTINUES TO
AFFECT THE FAR SOUTHEAST CORNER OF LOWER MICHIGAN THIS
MORNING...WHILE LAKE EFFECT RAIN SHOWERS HAVE FILLED IN OVER MOST OF
THE REST OF THE FORECAST AREA.
NORTHERLY FLOW WILL CONTINUE TO FEED THE COLD AIRMASS ALREADY OVER
THE REGION TODAY. THIS COLD AIR FLOWING OVER THE 60 DEGREE WATERS OF
LAKE HURON WILL GENERATE ADDITIONAL LOW-LEVEL INSTABILITY (MODIFIED
SOUNDINGS OVER SOUTHERN LAKE HURON YIELD 300 J/KG OF SB CAPE)...AND
ALLOW LAKE EFFECT RAIN SHOWERS TO CONTINUE ONCE THE DEFORMATION ZONE
DROPS SOUTHEAST OF THE FORECAST AREA THIS MORNING. EXPECT THIS
ACTIVITY TO START TO WANE AROUND NOON...AS MUCH DRIER AIR ABOVE
850MB ARRIVES. THIS SHOULD PUT AN END TO ALL BUT JUST A FEW SHOWERS
OVER THE EASTERN THUMB BY LATE AFTERNOON...AND ALLOW THE CLOUD COVER
TO BREAK FROM WEST TO EAST THROUGH THE DAY.
SURFACE PRESSURE GRADIENT AND WIND FIELD WILL DECREASE TODAY AS WELL
AS THE AREA OF SURFACE LOW PRESSURE MOVES TOWARDS THE MID-ATLANTIC
COAST...HOWEVER MODEL FORECAST SOUNDINGS DO STILL SUPPORT GUSTS TO
30 MPH INTO THE LATE AFTERNOON. WILL ALLOW THE WIND ADVISORY FOR
HURON COUNTY TO CONTINUE THROUGH ITS 5 AM EXPIRATION TIME AS 4 AM
OBSERVATIONS FROM BOTH PORT HOPE AND HARBOR BEACH SHOWED GUSTS TO
AROUND 40 MPH (JUST BARELY SHY OF CRITERIA).
LONG TERM...
SOUTHEAST MICHIGAN LOOKS TO BE REMAINING ON THE OUTER FRINGE OF THE
LARGE UPPER LEVEL LOW OVER THE MID ATLANTIC THROUGH EARLY NEXT
WEEK...WITH PRONOUNCED UPPER LEVEL RIDGE THEN TALKING HOLD DURING
THE MID TO LATE PART OF THE WORK WEEK...SUPPORTING A NICE FALL
WARMUP.
TEMPERATURES WILL BE COLD TONIGHT (30S)...BUT WINDS SHOULD STAY UP
MITIGATING THE FROST THREAT. LAKE STRATUS IS ALSO LIKELY EAST OF
US-23. NONE-THE-LESS...LOCATIONS WEST OF US-23 STAND A REASONABLE
CHANCE OF DROPPING TOWARD THE FREEZING MARK...CLOSER TO THE SURFACE
HIGH AND FARTHER REMOVED FROM THE ENHANCED LAKE INDUCED TROUGHING
AND LAKE CLOUDS.
SURGE OF ATLANTIC MOISTURE WILL BE ARCHED WESTWARD INTO THE CENTRAL
GREAT LAKES ON SUNDAY...PER 00Z GFS...WITH NICE 850-700 MB THETA-E
STRUCTURE...BUT OVERALL MOISTURE DOES NOT LOOK TERRIBLY GREAT WITH
PW VALUES AROUND 0.8 INCHES. NAM/GEM CONTINUE TO OFFER A CLOSE CALL
WITH RESPECT TO SHOWERS ON SUNDAY...AND WILL BE MAINTAIN LOW CHANCE
POPS ACROSS FAR EASTERN AREAS.
POTENTIAL BACK DOOR COLD FRONT MONDAY NIGHT/TUESDAY AS STRONG HIGH
BUILDS OVER EASTERN CANADA. WILL THUS REMAIN CONSERVATIVE WITH HIGH
TEMPERATURES (UNDER 70)...BUT CONFIDENCE THEN PICKS UP WITH THE
INCREASING SOUTHERLY GRADIENT AS THE WEEK WEARS ON...AND AIRMASS
POTENTIAL IS WARM WITH 850 MB TEMPS IN THE LOWER TEENS. WITH THE
OCTOBER INSOLATION...MIXING WILL LIKELY COME UP SHORT OF 850
MB...BUT 70+ DEGREES STILL SEEMS REACHABLE BY WEDNESDAY...AND
CERTAINLY ON THURSDAY.
MARINE...
GALE FORCE WINDS WILL CONTINUE OVER MOST OF LAKE HURON TODAY BEFORE
SUBSIDING IN THE EARLY EVENING. UNTIL THEN...NORTHERLY WINDS WILL
CONTINUE TO GUST TO 40 KNOT GALES THROUGH THE MORNING...THEN
DECREASE TO 35 KNOT GUSTS BY EARLY AFTERNOON. ALTHOUGH WINDS WILL BE
LIGHTER TONIGHT AND SUNDAY AS HIGH PRESSURE BEGINS TO SETTLE INTO
THE REGION...WAVE HEIGHTS WILL BE SLOW TO SUBSIDE...AND WILL
NECESSITATE SMALL CRAFT ADVISORIES ACROSS THE LAKE HURON NEARSHORE
WATERS THROUGH SUNDAY. FURTHER SOUTH ACROSS LAKE ST CLAIR AND
WESTERN LAKE ERIE...WIND GUSTS WILL CONTINUE TO GUST BETWEEN 25 AND
30 KNOTS UNTIL LATE TONIGHT.
CLIMATE...
DETROIT (DTW) CLOSED OUT SEPTEMBER WITH 6.28 INCHES OF RAIN FOR THE
MONTH...WHICH PLACES 4TH ALL TIME.
1) 7.52 (1986)
2) 6.71 (2000)
3) 6.50 (1902)
4) 6.28 (2011)
5) 6.24 (1879)
INTERESTINGLY...FLINT AND SAGINAW BOTH FINISHED WELL BELOW NORMAL
FOR MONTHLY RAINFALL...2.09 AND 1.73 INCHES RESPECTIVELY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-LHZ464...UNTIL 5
PM SATURDAY.
SMALL CRAFT ADVISORY...INNER SAGINAW BAY...UNTIL 4 PM SUNDAY.
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY...UNTIL 4 AM MONDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SUNDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SUNDAY.
&&
AVIATION.....DG
SHORT TERM...HLO
LONG TERM....SF
MARINE.......HLO
CLIMATE......SF
CLIMATE......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 1, 4:10 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 410 AM EDT SAT OCT 1 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-020830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 410 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-020830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 410 AM EDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR ALL OF LAKE HURON...WITH SMALL CRAFT ADVISORIES ELSEWHERE. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.